Alert archive / Ohio / River Flood Warnings in 2018
River Flood Warning 81, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Nov 30, 2018, 10:33 AM EST for Defiance County, Fulton County, Williams County, Ohio. It was in force for 48 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2018, 10:33 AM EST (15:33 UTC)
- Expired
- Dec 2, 2018, 10:54 AM EST
- In force
- 48 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Defiance County, OH, Fulton County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 109 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tiffin River at Stryker (STRO1).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 16.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04185000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
151
WGUS43 KIWX 301533
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Northern Indiana
1033 AM EST Fri Nov 30 2018
...The National Weather Service in Northern Indiana has issued a
Flood Warning for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Heavy rain is expected on Saturday. Rainfall amounts of 0.75-1.00
inche can result in minor flooding of the Tiffin River near Stryker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-011532-
/O.NEW.KIWX.FL.W.0081.181130T1533Z-000000T0000Z/
/STRO1.1.ER.181129T0845Z.181203T1200Z.000000T0000Z.NO/
1033 AM EST Fri Nov 30 2018
The National Weather Service in Northern Indiana has issued a
* Flood Warning for
The Tiffin River near Stryker
* until further notice.
* At 10 AM Friday the stage was 10.6 feet and steady.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage very early Sunday
morning and crest near 12.1 feet around 7 AM Monday December 3.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$4 follow-up statements
167
WGUS83 KIWX 010223
FLSIWX
Flood Statement
National Weather Service Northern Indiana
923 PM EST Fri Nov 30 2018
...The Flood Warning continues for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Heavy rain this weekend will lead to rises along the Tiffin
river near Stryker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-020223-
/O.CON.KIWX.FL.W.0081.000000T0000Z-000000T0000Z/
/STRO1.1.ER.181129T0845Z.181203T1200Z.000000T0000Z.NO/
923 PM EST Fri Nov 30 2018
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 9 PM Friday the stage was 10.0 feet and falling.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage very early Sunday
morning and crest near 12.7 feet around 7 AM Monday December 3.
Additional rises are possible thereafter.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
* This crest compares to a previous crest of 13.1 feet which occurred
on Jul 15 2017.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$976
WGUS83 KIWX 011514
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1014 AM EST Sat Dec 1 2018
...The Flood Warning continues for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Rain, heavy at times through Saturday is expected to result in
rising waters on the Tiffin River near Stryker. The river can reach
minor flood stage as early as Sunday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-021513-
/O.CON.KIWX.FL.W.0081.000000T0000Z-000000T0000Z/
/STRO1.1.ER.181129T0845Z.181204T1800Z.000000T0000Z.NO/
1014 AM EST Sat Dec 1 2018
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 9 AM Saturday the stage was 9.0 feet and falling.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Sunday morning
and crest near 12.4 feet around 1 PM Tuesday December 4.
Additional rises are possible thereafter.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred
on Jun 1 2015.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$188
WGUS83 KIWX 020258
FLSIWX
Flood Statement
National Weather Service Northern Indiana
958 PM EST Sat Dec 1 2018
...The Flood Warning continues for the following rivers...
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Recent rainfall will lead to rises along area rivers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
OHC039-051-171-030258-
/O.CON.KIWX.FL.W.0081.000000T0000Z-000000T0000Z/
/STRO1.1.ER.181129T0845Z.181205T0000Z.000000T0000Z.NO/
958 PM EST Sat Dec 1 2018
The Flood Warning continues for
The Tiffin River near Stryker
* until further notice.
* At 9 PM Saturday the stage was 8.8 feet and falling.
* Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise above flood stage Sunday morning
and crest near 12.5 feet around 7 PM Tuesday December 4.
Additional rises are possible thereafter.
* At 13.0 feet...Flood waters begin to affect some farm buildings
near Stryker and flood some secondary roads.
* This crest compares to a previous crest of 12.2 feet which occurred
on Mar 4 2012.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$176
WGUS83 KIWX 021554
FLSIWX
Flood Statement
National Weather Service Northern Indiana
1054 AM EST Sun Dec 2 2018
...The Flood Warning is cancelled for the following rivers...
Saint Joseph River Ohio above Newville affecting Allen...De Kalb and
Defiance Counties
Tiffin River near Stryker affecting Defiance...Fulton and Williams
Counties
.Less rain fell on Saturday than was originally forecast. Additionally,
in the preceeding days, the river levels fell farther and quicker than
originally forecast. As such, these river flood warnings are canceled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive vehicles through flooded areas. The water may be too deep
to allow safe passage. Never allow children to play in or near flood
waters. Stay tuned to NOAA Weather Radio or local media for further
statements and updated forecasts.
Detailed river forecasts and more information can be found on the
internet at www.weather.gov/iwx under Rivers and Lakes.
All times are in Eastern Time. This statement will be updated in
about 24 hours or sooner if necessary.
&&
INC003-033-OHC039-021624-
/O.CAN.KIWX.FL.W.0082.000000T0000Z-181207T1500Z/
/NVLI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1054 AM EST Sun Dec 2 2018
The Flood Warning is cancelled for
The Saint Joseph River Ohio above Newville
* At 10 AM Sunday the stage was 11.2 feet
* Flood stage is 12.0 feet.
* Forecast...The river crested below flood stage at 11.2 feet Sunday
morning. The river will continue falling.
* At 11.0 feet...Minor agricultural and lowland flooding begins.
* This crest compares to a previous crest of 11.5 feet which occurred
on Dec 30 2005.
&&
LAT...LON 4126 8498 4140 8481 4139 8478 4123 8493
$$
OHC039-051-171-021624-
/O.CAN.KIWX.FL.W.0081.000000T0000Z-181202T1554Z/
/STRO1.N.ER.181129T0845Z.000000T0000Z.000000T0000Z.NO/
1054 AM EST Sun Dec 2 2018
The Flood Warning is cancelled for
The Tiffin River near Stryker
* At 10 AM Sunday the stage was 9.5 feet
* Flood stage is 11.0 feet.
* At 11.0 feet...Flooding of lowland areas around Stryker can be
expected.
* This crest compares to a previous crest of 9.7 feet which occurred
on Sep 12 2000.
&&
LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
4130 8438
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Nov 30, 6:23 AM EST, 4 hours 10 minutes earlier.
Area forecast discussion, Nov 30, 6:23 AM EST, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
623 AM EST Fri Nov 30 2018
.SYNOPSIS...
Issued at 344 AM EST Fri Nov 30 2018
A mix of drizzle, freezing drizzle, patchy freezing rain and
freezing fog will persist until mid morning. Some light ice
accumulations are possible, especially near and north of state
Highway 6. Otherwise, precipitation will end by late morning as
temperatures rise above freezing, with fog lifting and improving
road conditions. More rain is ahead Saturday, although
temperatures should remain above freezing.
&&
.SHORT TERM...(Today and Tonight)
Issued at 340 AM EST Fri Nov 30 2018
Weak flow over the area with plenty of moisture was allowing fog,
freezing fog and areas of dense fog to develop overnight. Surface
temperatures ranged from around 30 over far southern Lower
Michigan to 32 to 34 farther south over northern Indiana and
northwest Ohio. Road temperatures were just above freezing and so
far overnight, no issues on roads have been reported. Have issued
a freezing fog advisory earlier with concerns with pavement temps
just above freezing that there could be slippery spots on elevated
surfaces and secondary/untreated roads. Otherwise, precipitation
will end by late morning as temperatures rise above freezing, so
there should not be any travel issues by noon.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 340 AM EST Fri Nov 30 2018
A strong low pressure area will move northeast tonight and Saturday
bring a concern for a possible flood scenario this weekend as
moisture surges north over a warm front. Ground conditions remain
saturated and frozen in some spots. Rainfall amounts are likely
to be around to over an inch. The rainfall plus melting snow
will cause additional runoff and may lead to flood conditions.
Current thinking is flooding of lowlands are likely, in addition
to rising on rivers causing some to reach minor flood stage. After
Saturday, much colder air will spread back across the area.
Relatively tranquil weather is expected, although lake effect snow
showers are likely at times.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1259 AM EST Fri Nov 30 2018
A progressive, low amplitude short wave is working its way across
northern Indiana this morning and is being accompanied by a
corridor of fairly strong isentropic lift. This forcing will slide
east of KFWA over the next hour or two bringing an end to the
light rain. Widespread dense fog with vsbys quarter of a mile or
less will continue to affect KFWA through mid morning with slow
gradual improvement to IFR through midday. Confidence at KSBN in
terms of fog is lower. Areas of fog across north central Indiana
will continue to creep westward over the next few hours. Have gone
a bit more optimistic at KSBN with expectations more widespread
dense fog will remain east of the terminal, but trends will
continue to be monitored. Brief improvement in conditions expected
later this afternoon into this evening before next warm/moist
advective surge moves into the area in association with a strong
storm system that will impact the region late tonight through
Saturday. Cigs/vsbys should deteriorate later this evening into
the overnight once again, with rain overspreading the terminals
toward the end of this forecast valid period.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Freezing Fog Advisory until 10 AM EST /9 AM CST/ this morning
for INZ003>009-012>018-020-022>027-032>034.
MI...NONE.
OH...Freezing Fog Advisory until 10 AM EST this morning for OHZ001-
002-004-005-015-016-024-025.
LM...NONE.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...Marsili
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Nov 30, 6:11 AM EST, 4 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 611 AM EST Fri Nov 30 2018 MIZ077>081-011115- Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale- 611 AM EST Fri Nov 30 2018 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Patchy light freezing drizzle will end early this morning. The precipitation may create a few slick spots on the roads through mid morning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread rain is expected on Saturday. Rainfall amounts of around 1 inch are possible during this period. This rainfall and runoff from melting snow may lead to some minor flooding this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003>009-012-014-016>018-OHZ001-002-004-005-015-016-011115- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Marshall-Kosciusko-Whitley-Allen IN-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam- 611 AM EST Fri Nov 30 2018 /511 AM CST Fri Nov 30 2018/ ...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Fog Advisory. Areas of fog, freezing at times, will lift by mid morning. The fog will be dense and times and may be accompanied by drizzle or freezing drizzle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread rain is expected on Saturday. Rainfall amounts of around 1 inch are possible during this period. This rainfall and runoff from melting snow may lead to some minor flooding this weekend into early next week. Isolated thunderstorms are possible Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ013-015-020-022>027-032-034-OHZ024-025-011115- Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Jay-Van Wert-Allen OH- 611 AM EST Fri Nov 30 2018 /511 AM CST Fri Nov 30 2018/ ...FREEZING FOG ADVISORY IN EFFECT UNTIL 10 AM EST /9 AM CST/ THIS MORNING... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freezing Fog Advisory. Areas of fog, freezing at times, will lift by mid morning. The fog will be dense at times and may be accompanied by drizzle or freezing drizzle. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Widespread rain is expected on Saturday. Rainfall amounts of around 1 inch are possible during this period. This rainfall and runoff from melting snow may lead to some minor flooding this weekend into early next week. Isolated thunderstorms are possible Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-011115- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 611 AM EST Fri Nov 30 2018 This Hazardous Weather Outlook is for The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous conditions for small craft are possible on Saturday.
In the hours before
Special weather statement, Nov 30, 5:35 AM EST, 4 hours 58 minutes before
Special Weather Statement National Weather Service Northern Indiana 535 AM EST Fri Nov 30 2018 INZ003>005-012>016-020-MIZ077-078-301300- La Porte-St. Joseph IN-Elkhart-Starke-Pulaski-Marshall-Fulton IN- Kosciusko-White-Berrien-Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Elkhart, Goshen, Nappanee, Knox, North Judson, Bass Lake, Winamac, Francesville, Medaryville, Plymouth, Bremen, Culver, Rochester, Akron, Warsaw, Winona Lake, Syracuse, Mentone, Monticello, Monon, Brookston, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, and Marcellus 535 AM EST Fri Nov 30 2018 /435 AM CST Fri Nov 30 2018/ ...Fog and Some Slick Spots Possible This Morning... Some patchy drizzle or freezing drizzle is expected to continue through 800 AM EST. With temperatures right around the freezing mark, some slick spots are possible on roadways for the morning commute. In addition, areas of dense fog across northeast Indiana will drift westward this morning and may overspread portions of north central Indiana including the Warsaw, Goshen, and Elkhart areas. Motorists should be prepared for variable visibilities and slick spots on roads this morning. INZ006>009-MIZ079>081-OHZ001-002-004-005-301300- Lagrange-Steuben-Noble-De Kalb-St. Joseph MI-Branch-Hillsdale- Williams-Fulton OH-Defiance-Henry- Including the cities of Lagrange, Topeka, Shipshewana, Angola, Fremont, Kendallville, Ligonier, Albion, Auburn, Garrett, Sturgis, Three Rivers, White Pigeon, Mendon, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, and Liberty Center 535 AM EST Fri Nov 30 2018 ...Areas of Dense Fog and Some Slick Spots Possible This Morning... Areas of dense fog will continue early this morning with visibilities of one quarter of a mile or less at times. Areas of light rain and patchy light freezing rain will begin to diminish after daybreak. The combination of the precipitation overnight and temperatures hovering around the freezing mark may result in some slick spots on roadways early this morning. Motorists should be prepared for variable visibilities and slick spots on roads this morning. Visibilities are expected to improve after 10 AM EST this morning. INZ017-018-022>027-032>034-OHZ015-016-024-025-301300- Whitley-Allen IN-Cass IN-Miami-Wabash-Huntington-Wells-Adams- Grant-Blackford-Jay-Paulding-Putnam-Van Wert-Allen OH- Including the cities of Columbia City, Tri-Lakes, South Whitley, Fort Wayne, New Haven, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, and Spencerville 535 AM EST Fri Nov 30 2018 ...Areas of Dense Fog This Morning... Widespread dense fog will continue to affect northeast Indiana and northwest Ohio this morning with visibilities of less than one quarter of a mile at times. Areas of light rain will also continue through daybreak before beginning to diminish. Temperatures remain slightly above the freezing mark for most locations, but ground temperatures near the freezing may result in some slick spots on roadways. Motorists should exercise caution when traveling across the region this morning. Visibilities are expected to improve after 10 AM EST.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 1:10 AM EST | Freezing Fog Advisory | IWX | Allen, Defiance, Fulton, Henry, Paulding, Putnam and 2 more | 10 hr |
Nearby
River Flood Warnings in Ohio, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.